Scheduled System Maintenance
On Wednesday, December 20, IEEE Xplore will undergo scheduled maintenance from 1:00-5:00 PM ET.
During this time, there may be intermittent impact on performance. We apologize for any inconvenience.

IEEE Transactions on Circuits and Systems

Issue 8 • August 1985

Filter Results

Displaying Results 1 - 15 of 15
  • New z-domain continued fraction expansions

    Publication Year: 1985, Page(s):754 - 758
    Cited by:  Papers (13)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (499 KB)

    New continued fraction expansions of modified versions of the bilinear discrete reactance function are presented. The modified versions are obtained using the elementary synthetic divisions. The new expansions proceed in terms of the backward difference function,1 - z^{-1}, or the forward difference function,z - 1. The use of these expansions in testing stability of discrete ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Design techniques for switched-capacitor adaptive line equalizer

    Publication Year: 1985, Page(s):759 - 766
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (872 KB)

    This paper describes design techniques for a switched capacitor adaptive line equalizer which is applied to high speed (200 kb/s) digital transmission over analog subscriber loops. An equalizer transfer function is approximated so as to minimize intersymbol interference of an isolated pulse response. Optimum pole-zero location, which is suited to line characteristics in a wide frequency band, is a... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Dynamics of the forced Josephson junction circuit: The regions of chaos

    Publication Year: 1985, Page(s):784 - 796
    Cited by:  Papers (78)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1501 KB)

    We study the dynamics of the Josephson junction circuit with both dc and ac current forcing, with emphasis on the ac case. Specifically, we derive analytically the bifurcation diagram of the small amplitude ac forced Josephson junction. We thus place on analytic grounds the qualitative, experimental, and simulation work of Belykh, Pedersen, and Soerensen; specially that which pertains to the regio... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Pulse behavior of transmission lines with dielectric losses

    Publication Year: 1985, Page(s):819 - 826
    Cited by:  Papers (9)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (989 KB)

    The time-domain step response of a transmission line (TL) with a dielectric insulator having a frequency-dependent conductanceG(omega)propto omega^{m} (m < 1)is analyzed. It is shown that for the casem simeq 0.8, which describes many kinds of dielectric materials, the arctan-function represents an excellent approximation to the exact step-response function as gi... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On flat gain with frequency- dependent terminations

    Publication Year: 1985, Page(s):827 - 839
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1463 KB)

    The problem of matching frequency-dependent generator and load impedances to each other with a lossless reciprocal equalizer so as to achieve constant transducer gain over a passband ("selective flat gain") is considered. Despite the fact that selective flat gain is achievable from a resistive source to a complex load (single matching) it is shown, using a potential analogy and properties of dipol... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Stability analysis of discrete- time interconnected systems via computer-generated Lyapunov functions with applications to digital filters

    Publication Year: 1985, Page(s):737 - 753
    Cited by:  Papers (13)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1816 KB)

    We present new Lyapunov stability results for discrete-time interconnected dynamical systems and we apply these results in the qualitative analysis of certain classes of high-order fixed-point digital filters. We consider two classes of dynamical systems: those which are endowed with arbitrary interconnections and those which can be transformed into a block lower triangular form. To circumvent dif... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • SC leapfrog filters without additional adder stages

    Publication Year: 1985, Page(s):853 - 856
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (400 KB)

    In an arbitrary SC leapfrog filter, additional adders or inverters must generally be introduced to perform the necessary signal inversions and summations. Thus an additional (third) amplifier per second-order resonator, or biquad, is required. In this paper, we present a simple method of eliminating these extra stages, so that the number of amplifiers and capacitors in the original biquad blocks r... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the feasible tree-diameter sets of graphs

    Publication Year: 1985, Page(s):862 - 864
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (256 KB)

    A proof is given for the conjecture on feasible tree-diameter sets of graphs given by Harary et al. [2]. Some additional properties on feasible tree-diameter sets are studied. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A note on transformation matrices for bilinear transformation

    Publication Year: 1985, Page(s):857 - 858
    Cited by:  Papers (5)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (248 KB)

    Alternative proofs are presented to establish the value of the determinant of a transformation matrix associated with bilinear transformation of polynomials of one or several variables. A condition satisfied by the coefficients of the transformed polynomial is also presented. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On indefinite-impedance matrix

    Publication Year: 1985, Page(s):840 - 847
    Cited by:  Papers (7)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (712 KB)

    The paper presents the mesh-based indefinite-impedance matrix and its applications for planar networks. It is shown that there exists a duality between the mesh-based indefinite-impedance matrix and the indefinite-admittance matrix. Using this mesh-based indefinite-impedance matrix, we can calculate various network functions, return differences, null return differences and sensitivities. This form... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Orthonormal and nonorthonormal least squares approximation of a function subject to linear equality constraints

    Publication Year: 1985, Page(s):851 - 853
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (384 KB)

    This correspondence describes a method for finding a least squares approximation for a function subject to linear equality constraints. Provided the number of constraints is reasonably small, the proposed technique overcomes the usual numerical difficulties associated with the inversion of ill-conditioned matrices. The dimensionality of a class of problems has been reduced by introducing some gene... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A systematic procedure for generation and design of parasitic insensitive SC biquads

    Publication Year: 1985, Page(s):767 - 783
    Cited by:  Papers (10)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (1448 KB)

    A systematic method is presented for the generation and design of stray-insensitive switched capacitor (SC) biquads. To this end, the parasitic insensitivity conditions reported earlier in the literature are exploited leading to the general switching scheme that guarantees stray insensitivity. This scheme, in turn, yields the general configuration for a parasitic insensitive SC biquad. Then, follo... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An efficient method for the numerical analysis of transients in linear-dynamic circuits

    Publication Year: 1985, Page(s):848 - 851
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (448 KB)

    A novel method for the numerical solution of stiff systems of ordinary differential equations is proposed. Although the method is explicit, its order of accuracy is 2. Numerical tests of the method have shown that the efficiency, in defined time-intervals, can be two orders of magnitude better then the trapezoidal method. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The double scroll

    Publication Year: 1985, Page(s):797 - 818
    Cited by:  Papers (309)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (2960 KB)

    A detailed analysis is given of the geometric structure of a chaotic attractor observed from an extremely simple autonomous electrical circuit. It is third order, reciprocal, and has only one nonlinear element: a 3-segment piecewise-linear resistor. Extensive laboratory measurements from this circuit and a detailed geometrical analysis and computer simulation reveal the following rather intricate ... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Selective linear-phase filters with controllable amplitude response

    Publication Year: 1985, Page(s):858 - 862
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (448 KB)

    A method is presented for the construction of transfer functions of analog or digital filters exhibiting linear phase low-pass or bandpass characteristics. The group delay which is determined by the denominator polynomial can be maximally flat or equiripple in the whole or part of the passband. The passband loss as well as the stopband loss can be monotonic or have ripples with arbitrary widths. T... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.